Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jan 7, 2016, 7:06 PM CST for Delta County, Hopkins County, Texas. It took effect at Jan 8, 2016, 12:00 AM CST. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2016, 7:06 PM CST (01:06 UTC)
- In effect from
- Jan 8, 2016, 12:00 AM CST
- Expired
- Jan 10, 2016, 6:00 PM CST
- In force
- 66 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delta County, TX, Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 184 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Sulphur River near Cooper (COPT2). The gauge peaked at 16.26 ft at Jan 7, 2016, 9:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07342500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
888
WGUS44 KFWD 080106
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CST THU JAN 7 2016
...The National Weather Service in Fort Worth has issued a Flood
Warning for the following areas in Texas...
South Sulphur River Near Cooper Affecting Delta and Hopkins
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC119-223-081306-
/O.NEW.KFWD.FL.W.0003.160108T0600Z-160111T0000Z/
/COPT2.1.ER.160108T0600Z.160108T1200Z.160110T1200Z.NO/
706 PM CST THU JAN 7 2016
The National Weather Service in Fort Worth has issued a
* Flood Warning for
The South Sulphur River Near Cooper.
* from late tonight to Sunday evening...Or until the warning is
cancelled.
* At 0615 PM Thursday the stage was 15.96 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Friday after
midnight and continue to rise to a crest near 16 feet by Friday
afternoon. The river should fall below flood stage by Sunday
morning.
* At 16 feet, Minor out of bank flooding will occur. A few rural roads
will begin to flood. Minor flooding will occur to farm and ranch
land adjacent to the river.
&&
LAT...LON 3329 9557 3330 9548 3341 9549 3341 9556
3337 9567
$$1 follow-up statement
263 WGUS84 KFWD 081433 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 833 AM CST FRI JAN 8 2016 ...The Flood Warning is cancelled for the following areas in Texas... South Sulphur River Near Cooper Affecting Delta and Hopkins Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC119-223-081503- /O.CAN.KFWD.FL.W.0003.000000T0000Z-160111T0000Z/ /COPT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 833 AM CST FRI JAN 8 2016 The Flood Warning is cancelled for The South Sulphur River Near Cooper. * At 0815 AM Friday the stage was 15.40 feet. * Flood stage is 16 feet. * Forecast...The river crested below flood stage at 15.9 feet. The river will continue to fall to near 15 feet by Saturday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 7, 3:58 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Jan 7, 3:58 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 358 PM CST THU JAN 7 2016 .DISCUSSION... NORTH CENTRAL TEXAS WILL REMAIN DOMINATED BY AN ENERGETIC (AND RELATIVELY COOL) UPPER LEVEL FLOW REGIME THROUGH LATE NEXT WEEK...AS ONE WOULD NORMALLY EXPECT FOR EARLY JANUARY. MOISTURE WILL NOT BE IN GREAT SUPPLY...HOWEVER...AND THUS OPPORTUNITIES FOR SIGNIFICANT PRECIPITATION WILL BE LIMITED. THE VIGOROUS SHORTWAVE THAT PROVIDED PRECIPITATION TO OUR AREA LAST NIGHT WILL ROCKET NORTHEASTWARD OUT OF OK BY LATE EVENING...WITH ANOTHER...STRONGER TROUGH SCHEDULED TO ARRIVE OVER TX/OK LATE TOMORROW AFTERNOON/EVENING. WHILE NOT GENEROUS...MOISTURE RETURN AND INCREASING LAPSE RATES SHOULD BE SUFFICIENT OVER OUR FAR EASTERN COUNTIES...EAST OF A BONHAM TO TEMPLE LINE...TO PRODUCE MODEST CAPES AND THUS SCATTERED THUNDERSTORMS. WITH A FAVORABLE SHEAR PROFILE...IT'S NOT OUT OF THE QUESTION THAT A FEW OF THESE STORMS COULD BECOME SUFFICIENTLY ORGANIZED TO PRODUCE HAIL OR BRIEF DAMAGING WIND GUSTS. THIS MARGINAL THREAT SHOULD BE EAST OF OUR AREA BY MID/LATE EVENING. ON THE HEELS OF THIS LATEST SHORTWAVE...A STRONG COLD FRONT WILL SWEEP RAPIDLY SOUTHWARD ACROSS ALL OF THE AREA SATURDAY MORNING. THIS FRONTAL PASSAGE WILL DELIVER A POLAR AIRMASS INTO NORTH TEXAS AND A SUBSTANTIAL COOL-OFF FROM FRIDAY'S MILD HIGHS. THESE CHILLY TEMPERATURES WILL PERSIST SUNDAY RIGHT ON INTO THE MIDDLE OF THE FOLLOWING WEEK...WITH MORNING LOWS AT OR BELOW FREEZING ACROSS MUCH OF THE AREA THROUGH MONDAY. THE NEXT SIGNIFICANT FORECAST ISSUE PERTAINS TO THE POTENTIAL FOR LIGHT SNOW ON MONDAY. AT THIS POINT...THE THREAT SIMPLY DOESN'T APPEAR SIGNIFICANT...OWING TO A MARKED LACK OF MOISTURE AND AN UNFAVORABLE UPPER LEVEL PATTERN THAT HISTORICALLY DOESN'T BODE WELL FOR MEANINGFUL SNOW. BASED ON SOLUTIONS OFFERED BY THE GFS AND ECMWF...IT DOES LOOK LIKE WE'LL HAVE A DECENT SHOT OF MID- LEVEL FORCING FOR ASCENT WORKING INTO NORTH TEXAS FROM THE WEST EARLY MONDAY MORNING. THE SCENARIO IN PLAY RIGHT NOW IS THAT WE'D SEE A BANK OF MID-LEVEL CLOUDINESS BUILDING FROM WEST TO EAST MONDAY MORNING...WITH PATCHY LIGHT SNOW EVOLVING FROM THIS MOIST LAYER AND FALLING INTO DRIER AIR IN THE LOWER LAYERS. SURFACE TEMPERATURES WILL BE MARGINAL ACROSS ALL BUT THE MOST NORTHERN AND WESTERN COUNTIES OF NORTH TEXAS MONDAY MORNING...AND THUS ANY FROZEN PRECIPITATION MIGHT VERY WELL MIX WITH OR TURN TO LIQUID BY THE TIME IT REACHES THE GROUND. FOR NOW...HAVE OPTED TO MAINTAIN SMALL POPS ACROSS THE ENTIRE AREA FOR MONDAY...WHILE KEEPING THE MENTION OF A RAIN/SNOW MIX NORTH OF A LAMPASAS-HILLSBORO-CANTON LINE. JUST TO STRESS THIS...THE UNCERTAINTY WITH ANY WINTER WEATHER EVENT ACROSS NORTH TEXAS MONDAY REMAINS HIGH...BUT WE'RE PRETTY CONFIDENT THAT IF WE DO SEE ANY FROZEN PRECIPITATION...IMPACTS WOULD BE EXTREMELY LIMITED (OR ABSENT COMPLETELY). TEMPERATURES WILL REMAIN AT OR BELOW SEASONAL LEVELS THROUGH MOST OF NEXT WEEK...WITH SMALL POPS RETURNING TO THE PICTURE BY THURSDAY AS ANOTHER SHORTWAVE APPROACHES FROM THE WEST AND A WEAK LOW DEVELOPS OVER THE WESTERN GULF. BRADSHAW && .AVIATION... /ISSUED 1145 AM CST THU JAN 7 2016/ THE DENSE FOG THAT DEVELOPED EARLY THIS MORNING HAS DISSIPATED OVER ALL AREA TERMINALS BUT SOME LOW IFR CIGS REMAIN. HOWEVER...EXPECT CIGS TO CONTINUE TO SCATTER AND RESULT IN VFR CONDITIONS WITHIN THE HOUR. SOUTHWESTERLY WINDS WILL INCREASE THIS AFTERNOON TO AROUND 12 KNOTS AND HELP FILTER DRIER AIR INTO THE AREA TODAY. WINDS WILL WEAKEN AND VEER TOWARDS THE SOUTH THIS EVENING AND ALLOW FOR SOME LOW LEVEL MOISTURE RETURN TO MOVE IN OVERNIGHT. MODEL GUIDANCE INDICATES FOG REDEVELOPING EARLY TOMORROW MORNING OVER ALL AREA TERMINALS. HOWEVER...GUIDANCE ALSO SHOWS WINDS NOT GOING CALM AND HIGH CLOUDS FILTERING IN AS WELL...WHICH WOULD LIKELY MITIGATE ANY FOG DEVELOPMENT. AS A RESULT...HAVE OPTED TO EXCLUDE FOG MENTION IN THE TAFS AT THIS TIME. SOILS REMAIN FAIRLY SATURATED AND IF SKIES CLEAR OUT COMPLETELY AND WINDS DIMINISH ENOUGH...FOG WOULD DEFINITELY BE POSSIBLE. WILL CONTINUE TO MONITOR OBSERVATIONS AND MODEL TRENDS AND ADJUST THE TAFS IF FOG LOOKS MORE LIKELY. AJS && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 44 68 41 48 29 / 0 10 20 10 5 WACO, TX 43 69 41 50 29 / 0 20 20 10 5 PARIS, TX 43 65 42 47 27 / 5 30 40 20 10 DENTON, TX 42 66 38 47 25 / 0 5 20 10 5 MCKINNEY, TX 43 66 39 46 28 / 0 10 20 20 5 DALLAS, TX 45 68 42 48 30 / 0 10 20 10 5 TERRELL, TX 44 68 43 48 29 / 5 20 20 10 5 CORSICANA, TX 47 69 43 50 31 / 0 30 30 10 5 TEMPLE, TX 44 70 41 53 30 / 0 30 20 10 0 MINERAL WELLS, TX 42 67 38 46 26 / 0 5 20 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 66
Hazardous weather outlook, Jan 7, 3:42 PM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 342 PM CST THU JAN 7 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 342 PM CST THU JAN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING ALONG AND EAST OF A LINE FROM KILLEEN TO TERRELL TO PARIS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG TO MARGINALLY SEVERE STORMS MAY DEVELOP. THE MAIN THUNDERSTORM HAZARDS WILL BE SMALL HAIL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. THERE IS A SLIGHT CHANCE OF A LIGHT RAIN...LIGHT SNOW MIX SUNDAY NIGHT WEST OF A LINE FROM GRAHAM TO HAMILTON. THERE IS ALSO A SLIGHT CHANCE OF A MIX OF MAINLY LIGHT RAIN AND LIGHT SNOW FOR LOCATIONS NORTH OF A LINE FROM ATHENS TO LAMPASAS ON MONDAY MORNING. ANY WINTER PRECIPITATION IS EXPECTED TO BE VERY LIGHT AND IMPACTS TO ROAD SURFACES ARE EXPECTED TO BE MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:21 AM CST | Dense Fog Advisory | FWD | Anderson, Bell, Delta, Ellis, Falls, Freestone and 14 more | 7 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.